Alert archive / New Jersey / Small Craft Advisories in 2024
Small Craft Advisory 94, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Dec 8, 2024, 6:50 PM EST. It took effect at Dec 9, 2024, 12:00 PM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2024, 6:50 PM EST (23:50 UTC)
- In effect from
- Dec 9, 2024, 12:00 PM EST
- Expired
- Dec 9, 2024, 9:47 PM EST
- In force
- 10 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
204 WHUS71 KPHI 082350 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 650 PM EST Sun Dec 8 2024 ANZ451>455-091300- /O.EXP.KPHI.SC.Y.0093.000000T0000Z-241209T0000Z/ /O.NEW.KPHI.SC.Y.0094.241209T1700Z-241210T0500Z/ Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 650 PM EST Sun Dec 8 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON MONDAY TO MIDNIGHT EST MONDAY NIGHT... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft expected. * WHERE...Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm, Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm, Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm, Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm. * WHEN...From noon Monday to midnight EST Monday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ450-090100- /O.EXP.KPHI.SC.Y.0093.000000T0000Z-241209T0000Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- 650 PM EST Sun Dec 8 2024 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING... Winds and seas are diminishing. $$
5 follow-up statements
004 WHUS71 KPHI 090743 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 243 AM EST Mon Dec 9 2024 ANZ451>455-092200- /O.CON.KPHI.SC.Y.0094.241209T1700Z-241210T0500Z/ Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 243 AM EST Mon Dec 9 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT EST TONIGHT... * WHAT...Southwest winds 10 to 15 kt with gusts up to 25 kt and seas 3 to 5 ft expected. * WHERE...Coastal waters from Manasquan Inlet to Fenwick Island DE out 20 nm. * WHEN...From noon today to midnight EST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
220 WHUS71 KPHI 090837 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 337 AM EST Mon Dec 9 2024 ANZ451>455-092145- /O.CON.KPHI.SC.Y.0094.241209T1700Z-241210T0500Z/ /O.NEW.KPHI.GL.A.0015.241211T2300Z-241212T1100Z/ Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 337 AM EST Mon Dec 9 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT EST TONIGHT... ...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT... * WHAT...For the Small Craft Advisory, southwest winds 5 to 15 kt with gusts up to 25 kt and seas 3 to 5 ft expected. For the Gale Watch, west winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 10 ft possible. * WHERE...Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm, Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm, Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm, Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm. * WHEN...For the Small Craft Advisory, from noon today to midnight EST tonight. For the Gale Watch, from Wednesday evening through late Wednesday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...A Small Craft Advisory will be needed for Tuesday Night up until the Gale Watch as winds and seas will increase to SCA levels Tuesday Night through Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ ANZ430-431-092145- /O.NEW.KPHI.GL.A.0015.241211T2300Z-241212T1100Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 337 AM EST Mon Dec 9 2024 ...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT... * WHAT...West winds 20 to 30 kt with gusts up to 40 kt and very rough waters possible. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...From Wednesday evening through late Wednesday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...A Small Craft Advisory will be needed for Tuesday Night up until the Gale Watch as winds will increase to SCA levels Tuesday Night through Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ Hoeflich
261 WHUS71 KPHI 091741 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 1241 PM EST Mon Dec 9 2024 ANZ451>455-100700- /O.CON.KPHI.SC.Y.0094.000000T0000Z-241210T0500Z/ /O.CON.KPHI.GL.A.0015.241211T2300Z-241212T1100Z/ Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 1241 PM EST Mon Dec 9 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT... * WHAT...For the Small Craft Advisory, southwest winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft. For the Gale Watch, west winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 10 ft possible. * WHERE...Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm, Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm, Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm, Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm. * WHEN...For the Small Craft Advisory, until midnight EST tonight. For the Gale Watch, from Wednesday evening through late Wednesday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...A Small Craft Advisory will be needed for Tuesday Night up until the Gale Watch as winds and seas will increase to SCA levels Tuesday Night through Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ ANZ430-431-100700- /O.CON.KPHI.GL.A.0015.241211T2300Z-241212T1100Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 1241 PM EST Mon Dec 9 2024 ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT... * WHAT...West winds 20 to 30 kt with gusts up to 40 kt and very rough waters possible. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...From Wednesday evening through late Wednesday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...A Small Craft Advisory will be needed for Tuesday Night up until the Gale Watch as winds will increase to SCA levels Tuesday Night through Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ Staarmann
271 WHUS71 KPHI 092016 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 316 PM EST Mon Dec 9 2024 ANZ451>455-101100- /O.CON.KPHI.SC.Y.0094.000000T0000Z-241210T0500Z/ /O.EXT.KPHI.GL.A.0015.241211T1800Z-241212T1100Z/ Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 316 PM EST Mon Dec 9 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...GALE WATCH NOW IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... * WHAT...For the Small Craft Advisory, southwest winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft. For the Gale Watch, southwest winds 25 to 30 kt with gusts up to 40 kt and seas 7 to 12 ft possible. * WHERE...Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm, Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm, Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm, Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm. * WHEN...For the Small Craft Advisory, until midnight EST tonight. For the Gale Watch, from Wednesday afternoon through late Wednesday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...A Small Craft Advisory will be needed for Tuesday Night up until the Gale Watch as winds will increase to Small Craft Advisory levels Tuesday Night through Wednesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ ANZ450-101100- /O.EXB.KPHI.GL.A.0015.241211T1800Z-241212T1100Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- 316 PM EST Mon Dec 9 2024 ...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... * WHAT...Southwest winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 11 ft possible. * WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm. * WHEN...From Wednesday afternoon through late Wednesday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...A Small Craft Advisory will be needed for Tuesday Night up until the Gale Watch as winds will increase to Small Craft Advisory levels Tuesday Night through Wednesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ ANZ430-431-101100- /O.CON.KPHI.GL.A.0015.241211T2300Z-241212T1100Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 316 PM EST Mon Dec 9 2024 ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT... * WHAT...West winds 20 to 30 kt with gusts up to 35 kt and very rough waters possible. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...From Wednesday evening through late Wednesday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...A Small Craft Advisory will be needed for Tuesday Night up until the Gale Watch as winds will increase to Small Craft Advisory levels Tuesday Night through Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
283 WHUS71 KPHI 100247 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 947 PM EST Mon Dec 9 2024 ANZ451>455-101600- /O.CAN.KPHI.SC.Y.0094.000000T0000Z-241210T0500Z/ /O.CON.KPHI.GL.A.0015.241211T1800Z-241212T1100Z/ Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 947 PM EST Mon Dec 9 2024 ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...Southwest winds 25 to 30 kt with gusts up to 40 kt and seas 7 to 12 ft possible. * WHERE...Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm, Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm, Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm, Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm. * WHEN...From Wednesday afternoon through late Wednesday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ ANZ450-101600- /O.CON.KPHI.GL.A.0015.241211T1800Z-241212T1100Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- 947 PM EST Mon Dec 9 2024 ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... * WHAT...Southwest winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 11 ft possible. * WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm. * WHEN...From Wednesday afternoon through late Wednesday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ ANZ430-431-101600- /O.CON.KPHI.GL.A.0015.241211T2300Z-241212T1100Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 947 PM EST Mon Dec 9 2024 ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT... * WHAT...West winds 20 to 30 kt with gusts up to 35 kt and very rough waters possible. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...From Wednesday evening through late Wednesday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Dec 8, 3:00 PM EST, 3 hours 50 minutes earlier.
Area forecast discussion, Dec 8, 3:00 PM EST, 3 hours 50 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
300 PM EST Sun Dec 8 2024
.SYNOPSIS...
Low pressure tracks across the Midwest and upper Great Lakes through
Monday. A weakening front arrives into our area Monday along with a
weak low along it. The Great Lakes low pressure then gradually
shifts eastward, remaining well to our north Tuesday through
Wednesday. A strong cold front however crosses our area Wednesday as
a weak area of low pressure develops along it. High pressure builds
in later Thursday and especially Friday before its center retreats
to our northeast Saturday into Sunday.
&&
.NEAR TERM /THROUGH MONDAY/...
Low pressure over eastern Canada and high pressure centered over the
Southeast will both depart tonight. Developing low pressure over the
Gulf Coast states will lift to the northeast tonight before passing
over northern New Jersey on Monday.
Fair weather continues for tonight, though high clouds will be
increasing over the area late.
Rain moves into far western zones after sunrise Monday morning, and
then rain overspreads the region throughout the day.
Temperatures will be right around normal for this time of year, with
lows in the 30s and highs in the 40s to low 50s.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
An initial upper-level trough in the Midwest and Great Lakes lifts
into Canada and weakens some Monday night, however shortwave energy
farther west digs a main trough across the Plains into Tuesday. This
entire upper-level trough amplifies Tuesday as it starts to shift
eastward. As an occluded low sits in the vicinity of the upper Great
Lakes Monday night, a weakening front and secondary surface low
quickly lifts to our north and east to start Monday evening. This
will result in any rain/showers ending, although remaining moisture
with less forcing could result in some drizzle especially across the
northern areas. Otherwise, mostly drier conditions will come in for
most of Monday night. Temperatures will be on the warmer side Monday
night given lingering cloud cover and the overall milder air mass in
place. Temperatures will only drop into the upper 30s/low 40s.
As we go through the day Tuesday, a rather deep upper-level trough
gradually shifts eastward and closer to the East Coast, maintaining
southerly flow south of a warm front. Low-level warm air advection
ahead of an advancing cold front tied to low pressure near or north
of the Great Lakes may support some showers however most of the day
should be dry with lingering cloud cover. Temperatures are forecast
to be above average, with high temperatures well into the 50s to
even some low 60s across the coastal plain and a bit cooler north
and west of I-95. Some light rain may start to develop from the
southwest late in the day in advance of the next system starting to
get closer.
For Tuesday night through Wednesday night, an trough upper-level
trough moves into the East during this time frame along with the
passage of a strong cold front. Some even warmer air is forecast to
advect into our area with this more pronounced from about the I-95
corridor on south and eastward. Strengthening southerly flow will
result in temperatures actually rising overnight Tuesday night for
many places. High temperatures are forecast to be well into the
upper 50s/low 60s on Wednesday ahead of the strong cold front, then
temperatures should start to fall during the afternoon as cold air
advection increases. Rain will develop Tuesday night and become
widespread and continue for most if not all of of Wednesday. Given
stronger south to southwest flow there will be a period of higher
shear.
Some guidance continues to hint at some weak instability developing
ahead of the front, however this still looks weak enough to keep
lightning production at bay. A robust shortwave rounding the base of
the trough looks to result in the trough taking on a negative tilt
for a time. If this occurs, a zone of stronger forcing for ascent
could develop especially with the cold front which would result in a
narrow line of heavier showers/rain embedded within the rain shield.
This will need to be watched given the strength of the wind field
and shear that is forecast, although lapse rates look to be on the
weak side and therefore resulting in a rather limited severe weather
risk. Precipitable water values may get as high as 1.50 inches ahead
of the front, and therefore some heavier rainfall rates look
probable. The rain may be enhanced some by a weak surface low that
develops along the front as it is crossing our area. The rain will
be beneficial though given the ongoing severe to extreme drought. As
of now, 1.25-2.50 inches of rain is forecast across the region
through Wednesday. During times of higher hourly rainfall rates will
increase the runoff mainly in the urban areas, and this could result
in a marginal flood risk.
As the front shifts toward and off the coast later Wednesday, a
quick increase in the cold air advection will bring in much colder
air. This will result in temperatures falling during the afternoon
from west to east. Depending on the timing of this cold air
advection, some rain changing to snow is possible Wednesday night
before ending, mainly for the Pocono region. Some guidance however
tends to hold to much moisture back into the cold air with these
types of synoptic setups. The precipitation looks to exit the area
quickly Wednesday evening, and temperature are forecast to drop
below freezing everywhere by daybreak Thursday. A westerly breeze
Wednesday night will help to dry the surfaces as will much lower dew
points advecting in.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
Summary...Much colder to end the week, then some warming over the
the weekend.
Synoptic Overview...As the influence of the upper-level trough
becomes removed from our area through Thursday night, some ridging
aloft arrives. This will support surface high pressure building in
later Thursday and especially Friday into Saturday, before becoming
more centered to our northeast during Saturday into Sunday.
For Thursday...A strong upper-level trough across most of eastern
Canada and extending down across the Great Lakes, Northeast and Mid-
Atlantic regions will gradually lift northeastward through Thursday
night. As deepening low pressure moves toward the Canadian
Maritimes, strong high pressure is forecast to be building into the
Ohio Valley and lower Mid-Atlantic. This will provide for a
tightened pressure gradient across our region, with a gusty west to
northwest wind. It will be much colder given strong cold air
advection along with a much drier air mass which is forecast to
settle in. There will be cyclonic flow aloft in place and with just
enough moisture lingering, areas of stratocumulus may be in place
for a time before clearing out at night. Strong high pressure builds
closer at night and therefore the winds should diminish quickly.
High temperatures will be several degrees below average, and the
gusty breeze will add to the chill factor.
For Friday and Saturday...The upper-level trough is forecast to lift
farther away from our area Friday with even some mid level ridging
arriving Friday night into Saturday. This will support strong
surface high pressure building right over our area Friday with much
less wind but still cold air in place. The next upper-level trough
looks to be sliding across the Midwest to central Plains into
Saturday, with surface high pressure starting to become more
centered to our northeast. A warm front may organize and lift into
the eastern Great Lakes Friday night into Saturday, with some warm
air advection starting to get into our area. As a result, after much
below high temperatures Friday the high temperatures on Saturday
will be higher but still looking to be mainly below average.
For Sunday...A cold air damming setup may be in place as strong high
pressure is centered up across New England but is wedged down
through the Mid-Atlantic. As this occurs, a shortwave trough sliding
eastward across the Ohio Valley region will induced some warm air
advection aloft and this will increase the clouds. In addition, a
coastal front may develop from the Mid-Atlantic down toward Florida
and this coupled with the approaching upper-level trough from the
west may start to bring in some added moisture toward or into parts
of our area. The timing and details are much less certain and
therefore opted to keep PoPs on the lower side especially given the
initially very dry air in place along with high pressure forecast to
be extending across our area from the northeast.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Tonight...VFR. SKC, becoming OVC around 10000 feet prior to 12Z. W
winds around 15 kt with 20 to 25 kt gusts, diminishing to less than
10 kt by 00Z, then becoming LGT/VRB shortly thereafter. High
confidence.
Monday...Rain develops after 12Z, with MVFR/IFR conditions by 18Z.
SE winds 5 to 10 kt. Moderate confidence.
Outlook...
Monday night...MVFR/IFR conditions possible mostly due to low
clouds. Should be mainly dry.
Tuesday...Ceilings may improve to VFR for a time, then lower later
in the day and at night as some rain develops.
Wednesday...Sub-VFR conditions with rain. South to southwest winds
may gust 20-25 knots then become westerly in the afternoon and
evening. Conditions improve during the night in the wake of a cold
front.
Thursday...VFR. West to west-northwest wind gusts 20-30 knots.
Friday...VFR. Lighter winds.
&&
.MARINE...
Seas on the ocean remain around 5 feet. Will go ahead and carry the
Small Craft Advisory for elevated seas into this evening, ending at
7 pm on the ocean waters.
West winds 10 to 15 kt with gusts up to 20 kt into this evening,
diminishing to 5 to 10 kt this evening. Winds become variable late
tonight, before turning SE 5 to 10 kt on Monday as low pressure
approaches from the west. Winds become S 15 to 20 kt late Monday,
and there may be a few gusts to 25 kt. Will hold off a new SCA at
this time as gusts do not look widespread enough nor frequent enough
to warrant a new SCA at this time.
VSBY restrictions in rain starting late Monday morning.
Outlook...
Monday night and Tuesday...The conditions should be mainly below
Small Craft Advisory criteria, however advisory level wind gusts
should start to develop late Tuesday night.
Wednesday...Small Craft Advisory conditions, with a period of
westerly gale force wind gusts possible during the afternoon and
evening.
Thursday...Small Craft Advisory conditions, which then improve at
night.
Friday...The conditions are anticipated to be below Small Craft
Advisory criteria.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 7 PM EST this evening for
ANZ450>455.
&&
SYNOPSIS...Gorse
NEAR TERM...MPS
SHORT TERM...Gorse
LONG TERM...Gorse
AVIATION...Gorse/MPS
MARINE...Gorse/MPSNearby
Small Craft Advisories in New Jersey, 2024Every small craft advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.